Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 18, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 23, 2022, 8:55 PM CDT for Comanche County, Grady County, Stephens County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2022, 8:55 PM CDT (01:55 UTC)
- Expired
- Apr 23, 2022, 9:21 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Comanche County, OK, Grady County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:24 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 12.3
The text
As transmitted.
866
WFUS54 KOUN 240155
TOROUN
OKC031-051-137-240245-
/O.NEW.KOUN.TO.W.0018.220424T0155Z-220424T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
855 PM CDT Sat Apr 23 2022
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Comanche County in southwestern Oklahoma...
Southwestern Grady County in central Oklahoma...
Northwestern Stephens County in southern Oklahoma...
* Until 945 PM CDT.
* At 855 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles northeast of Geronimo, moving northeast at 30
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Southeastern Lawton, Marlow, Rush Springs, Bray and Central High.
This includes Interstate 44 near mile marker 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3449 9834 3457 9840 3484 9793 3465 9780
TIME...MOT...LOC 0155Z 244DEG 27KT 3456 9832
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Zwink1 follow-up statement
139
WWUS54 KOUN 240221
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
921 PM CDT Sat Apr 23 2022
OKC031-051-137-240231-
/O.CAN.KOUN.TO.W.0018.000000T0000Z-220424T0245Z/
Comanche OK-Grady OK-Stephens OK-
921 PM CDT Sat Apr 23 2022
...THE TORNADO WARNING FOR SOUTHEASTERN COMANCHE...SOUTHWESTERN GRADY
AND NORTHWESTERN STEPHENS COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning will be issued for the area.
LAT...LON 3449 9834 3457 9840 3484 9793 3465 9780
TIME...MOT...LOC 0219Z 244DEG 27KT 3465 9810
$$
ZwinkWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 23, 5:58 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 23, 5:58 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
558 PM CDT Sat Apr 23 2022
...New AVIATION...
.SHORT TERM...
(This evening through Sunday)
Issued at 306 PM CDT Sat Apr 23 2022
* Severe Storms Possible Late This Afternoon/Evening
* Flooding Possible Sunday
Discussion: A dryline continues to work its way east this afternoon.
At 2:30 pm the line was from near Cherokee and Watonga, to near
Clinton and Hobart, to near Altus OK and Goodlett TX. The dryline is
expected to eventually stall later this afternoon. East of the
dryline, moisture continues to increase with dewpoints ranging from
the upper 50s to the mid 60s. There is still a bit of a cap but at
least some storms are expected to develop along the dryline late
this afternoon/evening. Instability and shear are expected to be
sufficient for severe storms to be possible with large hail and
strong winds. There is also a low potential for tornado. Some CAMs
show that a second round of storms could initiate late this
evening/overnight along the retreating dryline. Meanwhile, a cold
front will also begin to move into NW parts of the fa later this
evening and move across portions of the fa overnight. Showers and
storms will also be possible along it starting in parts of north
central/central OK. In addition to the severe storms, locally heavy
rain/flooding could also be possible in some locations tonight.
The cold front is expected to slowly sag southward into portions of
southern OK/north TX Sunday. Showers and storms will remain possible
across the southeastern half of the fa Sunday. Some strong to severe
storms could be possible across portions of southern OK/north TX
Sunday but heavy rain/flooding will also be a concern. Rainfall
amounts of 2 to 4 inches will be possible across mainly portions of
south central and southeast OK. A Flood Watch is in effect for
Sunday and Sunday night.
Behind the dryline, fire weather will continue to be a concern the
rest of this afternoon into early evening due to the low RH, gusty
winds, and dry vegetation. The Red Flag Warning continues through 9
pm for parts of western OK and western north TX.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 306 PM CDT Sat Apr 23 2022
As mentioned in the short term section, showers and thunderstorms
will continue across portions of the fa Sunday night with heavy
rain/flooding remaining a concern. Showers/storms could linger
across far southern portions of the fa into Monday.
Models show upper ridging briefly affecting the region towards the
middle of next week with southerly winds returning Wednesday. Models
then show a mid/upper level shortwave/disturbance moving across the
Plains Wednesday night/Thursday which will bring another chance for
showers/storms to parts of the fa. Models then increasingly differ
towards the end of next week/weekend but show another storm system
could affect the region with a chance of showers/storms.
Fire weather will also continue to be a concern for parts of the
area next week with several days of elevated to near critical
conditions currently in the forecast.
&&
.AVIATION...
(00Z TAFS)
Issued at 558 PM CDT Sat Apr 23 2022
Thunderstorms are expected from southwestern through central
Oklahoma this evening and again periodically through the daytime
Sunday. Gusty south to southwest wind will exist ahead of a cold
front which will move into northwestern Oklahoma around midnight. The
front will be passing southeast of the OKC area around sunrise.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 66 49 67 / 60 50 40 0
Hobart OK 51 73 46 70 / 20 20 20 0
Wichita Falls TX 61 72 50 68 / 50 80 70 10
Gage OK 46 73 41 67 / 0 0 0 0
Ponca City OK 51 72 45 67 / 50 10 10 0
Durant OK 64 76 54 69 / 40 80 100 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CDT this evening for OKZ004>029-033>039-
044-045.
Red Flag Warning until 9 PM CDT this evening for OKZ004>006-
009>011-014>016-021-022-033>036.
Flood Watch from Sunday morning through Monday morning for
OKZ031-032-040>043-046>048-050>052.
TX...Wind Advisory until 7 PM CDT this evening for TXZ083>090.
Red Flag Warning until 9 PM CDT this evening for TXZ083-084-087.
&&
SHORT TERM...25
LONG TERM....25
AVIATION...09Hazardous weather outlook, Apr 23, 8:50 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 850 PM CDT Sat Apr 23 2022 OKZ004>048-050>052-TXZ083>090-241000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 850 PM CDT Sat Apr 23 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Severe thunderstorms with strong winds and hail up to golf ball size are expected to continue into the early morning. The tornado risk is low. Localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... A few strong to marginally severe storms are possible Sunday across parts of southern Oklahoma and western north Texas. .Heavy Rainfall... A stalled front will be focus for heavy rainfall across parts of south central and southeast Oklahoma Sunday and Sunday night. Rainfall amounts of 2 to 4 inches of rain are possible. A Flood Watch is in effect. .Fire Weather... Occasional elevated fire weather conditions may occur across western Oklahoma Sunday through Thursday afternoons. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 23, 6:51 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL MINCO 35.31N 97.94W
04/23/2022 M2.00 INCH GRADY OK TRAINED SPOTTER
PICTURE FROM TWITTER.
&&
BUNKERSpecial weather statement, Apr 23, 6:53 PM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Norman OK 653 PM CDT Sat Apr 23 2022 OKZ036-037-TXZ085-240030- Tillman OK-Jackson OK-Wilbarger TX- 653 PM CDT Sat Apr 23 2022 ...A strong thunderstorm will impact portions of southeastern Jackson, northwestern Tillman and north central Wilbarger Counties through 730 PM CDT... At 652 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles east of Fargo, moving northeast at 40 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Frederick, Tipton, Manitou and Fargo. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3420 9919 3429 9934 3461 9904 3446 9878 TIME...MOT...LOC 2352Z 227DEG 37KT 3432 9919 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Mahale
Local storm report, Apr 23, 7:21 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 6 SSW LAKE CARL BLACKWE 36.06N 97.24W
04/23/2022 M59 MPH PAYNE OK MESONET
&&
BUNKERLocal storm report, Apr 23, 8:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 3 W FREDERICK 34.39N 99.07W
04/23/2022 E1.00 INCH TILLMAN OK EMERGENCY MNGR
&&
BUNKERLocal storm report, Apr 23, 8:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
838 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST 5 NE NORMAN 35.26N 97.37W
04/23/2022 M66 MPH CLEVELAND OK NWS EMPLOYEE
&&
BUNKERLocal storm report, Apr 23, 8:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 1 SE FORT SILL 34.65N 98.39W
04/23/2022 E1.00 INCH COMANCHE OK TRAINED SPOTTER
&&
BUNKERThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:03 PM CDT | Tornado Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 42 min |
| Apr 23, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 38 min |
| Apr 23, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 42 min |
| Apr 23, 7:26 PM CDT | Areal Flood Advisory | OUN | Payne | 2 hr |
| Apr 23, 7:37 PM CDT | Tornado Warning | OUN | Oklahoma | 38 min |
| Apr 23, 7:39 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Apr 23, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 66 min |
| Apr 23, 7:43 PM CDT | Tornado Warning | OUN | Payne | 10 min |
| Apr 23, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 27 min |
| Apr 23, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 40 min |
| Apr 23, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, McClain | 43 min |
| Apr 23, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 50 min |
| Apr 23, 8:15 PM CDT | Tornado Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 45 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 38 min |
| Apr 23, 8:24 PM CDT | Areal Flood Advisory | OUN | Cleveland | 111 min |
| Apr 23, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 51 min |
| Apr 23, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 44 min |
| Apr 23, 8:31 PM CDT | Tornado Warning | OUN | Comanche, Stephens | 29 min |
| Apr 23, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 49 min |
| Apr 23, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 62 min |
| Apr 23, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 29 min |
| Apr 23, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 23 min |
| Apr 23, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| Apr 23, 9:12 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie, Seminole | 3 hr |
| Apr 23, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 27 min |
| Apr 23, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Garvin, Grady, Stephens | 52 min |
| Apr 23, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 51 min |
| Apr 23, 9:31 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Apr 23, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens, Tillman | 47 min |
| Apr 23, 9:44 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Apr 23, 9:51 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 24 min |
| Apr 23, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 33 min |
| Apr 23, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 32 min |
| Apr 23, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 31 min |
| Apr 23, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 36 min |
| Apr 23, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 33 min |
| Apr 23, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 52 min |
| Apr 23, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 32 min |
| Apr 23, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Stephens | 47 min |
| Apr 23, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Stephens | 48 min |
| Apr 23, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 52 min |
| Apr 23, 11:37 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Apr 23, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 46 min |
| Apr 23, 11:55 PM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa | 3 hr |
| Apr 23, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 33 min |
| Apr 24, 12:51 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Apr 24, 12:55 AM CDT | Special Weather Statement | OUN | McClain | 35 min |
| Apr 24, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 44 min |
| Apr 24, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 41 min |
| Apr 24, 1:55 AM CDT | Areal Flood Advisory | OUN | Garvin, McClain | 3 hr |
| Apr 24, 2:11 AM CDT | Special Weather Statement | OUN | Pottawatomie | 34 min |
| Apr 24, 2:27 AM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
| Apr 24, 9:30 AM CDT | River Flood Advisory | OUN | Atoka | 18 hr |
| Apr 24, 1:19 PM CDT | Special Weather Statement | OUN | Love | 41 min |
| Apr 24, 2:05 PM CDT | Special Weather Statement | OUN | Love, Marshall | 25 min |
| Apr 24, 2:44 PM CDT | Special Weather Statement | OUN | Love | 46 min |
| Apr 24, 2:53 PM CDT | Special Weather Statement | OUN | Johnston | 37 min |
| Apr 24, 3:13 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 3 hr |
| Apr 24, 3:55 PM CDT | Special Weather Statement | OUN | Marshall | 50 min |
| Apr 24, 4:02 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Johnston, Murray, Pontotoc | 3 hr |
| Apr 24, 4:18 PM CDT | Special Weather Statement | OUN | Johnston | 27 min |
| Apr 24, 4:44 PM CDT | Special Weather Statement | OUN | Bryan, Johnston | 46 min |
| Apr 24, 5:34 PM CDT | Special Weather Statement | OUN | Bryan | 26 min |
| Apr 24, 6:34 PM CDT | Special Weather Statement | OUN | Bryan | 26 min |
| Apr 24, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 19 min |
| Apr 24, 6:50 PM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.